Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 73, NWS Indianapolis, IN

March 20, 2017Delaware County, Randolph County, Indiana

NWS Indianapolis, IN issued this river flood warning at Mar 20, 2017, 10:16 PM EDT for Delaware County, Randolph County, Indiana. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Mar 20, 2017, 10:16 PM EDT (02:16 UTC)
Expired
Mar 21, 2017, 11:26 AM EDT
In force
13 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Delaware County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississinewa River near Ridgeville (RGVI3).

Action stage
8 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

791 
WGUS43 KIND 210216
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 PM EDT MON MAR 20 2017

...The National Weather Service in Indianapolis has issued a Flood 
Warning for a portion of the following river in east central
Indiana...

  Mississinewa River...

.Lowland flooding is developing along the Mississinewa River
near Ridgeville in Randolph County in east central Indiana in
response to showers and thunderstorms that moved through on Monday.
Flooding is expected to be brief, ending late Monday night or 
Tuesday morning.

Flooding will affect low agricultural land and possibly river
parks and local roads.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.


INC035-135-210416-
/O.NEW.KIND.FL.W.0073.170321T0216Z-170321T1526Z/
/RGVI3.1.ER.170321T0036Z.170321T0300Z.170321T0926Z.NO/
1016 PM EDT MON MAR 20 2017

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Mississinewa River near Ridgeville.
* until Tuesday morning.
* At 9:30 PM Monday the stage was 11.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.7 feet by 
  tonight. The river will fall below flood stage early tomorrow.
* At 11.0 feet...Lowland agricultural flooding along CR 100 W just 
  north of the river.  High water affecting a small portion of River 
  Road just east of SR 1 and north of the river.  Water is within a 
  few feet vertically of the approaches to SR 1 bridge in western 
  Randolph county.

&&

LAT...LON 4029 8495 4030 8527 4041 8543 4038 8551
      4024 8528 4026 8496             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 20, 9:48 PM EDT, 28 minutes earlier.

Area forecast discussion, Mar 20, 9:48 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
948 PM EDT Mon Mar 20 2017

.UPDATE...
The NEAR TERM section has been updated below.

&&

.SYNOPSIS...
Issued at 247 PM EDT Mon Mar 20 2017

Rain chances will persist across the area into Tuesday as a couple
of cold fronts move through the area. After a brief break mid week,
frequent rain chances will return to the area late week into the
weekend as a couple of low pressure systems move through. Other than
a brief cooldown mid week, temperatures will remain near to above
average.

&&

.NEAR TERM.../Rest of Tonight/
Issued at 948 PM EDT Mon Mar 20 2017

Radar trends continue to support small shower chances east for the
next couple of hours.

Previous discussion follows...
Issued at 705 PM EDT Mon Mar 20 2017

Lowered the pops for the rest of the night as radar was showing the
bulk of the convection has exited southeast of the warning area.

Previous discussion follows...
Issued at 247 PM EDT Mon Mar 20 2017

An area of thunderstorms, some severe, will continue to march across
roughly the northeast half of central Indiana during this afternoon.
With the elevated nature of the storms, large hail should continue
to be the primary threat. Will use a pre-first period in the text
products to account for this area of storms.

Temperatures will be tricky this afternoon as warm air sneaks into
the area with an area of low pressure. Confidence is low on how this
works out, especially with a persistent cold area across the middle
of the forecast area.

Low chances for rain will linger across the eastern half or so of
the forecast area after 00Z for a few hours. The remainder of the
night will be dry with forcing exiting the area.

Models are hinting at some low clouds developing overnight, so will
keep skies mostly cloudy.

Stayed with the blend for low temperatures.

&&

.SHORT TERM.../Tuesday through Thursday/
Issued at 247 PM EDT Mon Mar 20 2017

Models are close enough that the model blend initialization was
accepted for most items.

A weakening cold front will move into the area on Tuesday along with
some upper forcing. However, the upper forcing doesn't look as good
as it did yesterday at this time. Thus have lowered PoPs into the
slight chance category most areas Tuesday afternoon.

As drier air works in Tuesday night, PoPs will be confined to the
southern half of the area and to the evening hours. PoPs will still
only be slight chance.

High pressure will then bring in drier air for Wednesday and
Wednesday night. Thus will continue a dry forecast.

Warm advection aloft on Thursday will increase the clouds and
provide some lift, but the lower levels will remain dry. Thus feel a
dry forecast looks good for Thursday.

Stayed with the model blend for temperatures. Low temperatures
Tuesday night and Wednesday night could lead to freeze warnings for
the far southern counties those nights.

&&

.LONG TERM.../Thursday Night Through Monday/
Issued at 247 PM EDT Mon Mar 20 2017

Models are close enough that the model blend initialization was
accepted for most items.

The long term looks to be wet with frequent chances for rain. A warm
front could bring some rain Thursday night, but better chances for
rain will arrive with an upper low and surface low pressure system
later Friday night into the weekend.

Another system may move in for early next week and bring more
chances for rain.

The systems look to bring in warm air for much of the long term,
with highs in the 60s for most days.

&&

.AVIATION /Discussion for the 21/0000Z TAF Issuance/...
Issued at 705 PM EDT Mon Mar 20 2017

The showers and thunderstorms have moved off the southeast. Upstream
sky cover over northern Indiana suggests flying conditions will
deteriorate to MVFR or worse 00z-03z and improve 12z-15z per GFS
LAMP. Low confience on exact timing and good confidence on trend.

Winds will be north and northeast less than 10 knots.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM...50
AVIATION...MK
Hazardous weather outlook, Mar 20, 6:10 PM EDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
610 PM EDT Mon Mar 20 2017

INZ021-028>031-035>049-051>057-060>065-067>072-212215-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
610 PM EDT Mon Mar 20 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: No hazardous weather is expected.

Hazards: None.

Timing: None.

Discussion: Rain showers will linger into the first half of the night
due to a frontal boundary.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Outlook: Thunderstorm activity is possible Saturday and Saturday
night. Severe storms are not expected at this time.

Discussion: Another frontal system may affect the area towards the
end of the week, bringing with it additional chances for shower and
thunderstorm activity towards the end of the week and on into the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters are encouraged to
report any hail observed.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Mar 20, 4:57 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
457 PM EDT MON MAR 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             2 ESE WESTFIELD         40.03N 86.10W
03/20/2017  E0.75 INCH       HAMILTON           IN   AMATEUR RADIO

            .

&&

BHH
Local storm report, Mar 20, 4:58 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
458 PM EDT MON MAR 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 ENE FISHERS           39.98N 85.97W
03/20/2017  E0.50 INCH       HAMILTON           IN   PUBLIC

            .

&&

BHH
Local storm report, Mar 20, 5:04 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
504 PM EDT MON MAR 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             1 N MORRISTOWN          39.69N 85.70W
03/20/2017  E0.50 INCH       SHELBY             IN   LAW ENFORCEMENT

            .

&&

TD
Local storm report, Mar 20, 5:07 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
507 PM EDT MON MAR 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             1 WSW ARLINGTON         39.61N 85.59W
03/20/2017  E1.75 INCH       RUSH               IN   LAW ENFORCEMENT

            .

&&

KEH
Local storm report, Mar 20, 5:30 PM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
530 PM EDT MON MAR 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             1 ENE RUSHVILLE         39.62N 85.42W
03/20/2017  E0.50 INCH       RUSH               IN   PUBLIC

            .

&&

BHH
Local storm report, Mar 20, 7:09 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
709 PM EDT MON MAR 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             1 WSW ARLINGTON         39.61N 85.59W
03/20/2017  E1.75 INCH       RUSH               IN   LAW ENFORCEMENT

            .

0400 PM     HAIL             ZIONSVILLE              39.95N 86.26W
03/20/2017  E1.25 INCH       BOONE              IN   PUBLIC

            REPORT VIA TWITTER.

0400 PM     HAIL             1 ESE ZIONSVILLE        39.95N 86.26W
03/20/2017  E1.25 INCH       BOONE              IN   PUBLIC

            REPORT VIA TWITTER.

0420 PM     HAIL             1 SSE CASTLETON         39.89N 86.05W
03/20/2017  E1.00 INCH       MARION             IN   PUBLIC

            .

0215 PM     HAIL             ATTICA                  40.29N 87.24W
03/20/2017  E1.00 INCH       FOUNTAIN           IN   TRAINED SPOTTER

            .

0400 PM     HAIL             2 NE WILLIAMS CREEK     39.92N 86.12W
03/20/2017  U1.00 INCH       MARION             IN   PUBLIC

            .

0415 PM     HAIL             1 W ZIONSVILLE          39.95N 86.29W
03/20/2017  U1.00 INCH       BOONE              IN   PUBLIC

            HEAVY HAIL FELL FOR 15-25 MINUTES.

0400 PM     HAIL             2 NE BROAD RIPPLE       39.89N 86.10W
03/20/2017  E1.00 INCH       MARION             IN   PUBLIC

            .

0420 PM     HAIL             1 S CASTLETON           39.89N 86.05W
03/20/2017  E1.00 INCH       MARION             IN   PUBLIC

            .

0430 PM     HAIL             1 NE CUMBERLAND         39.80N 85.93W
03/20/2017  E1.00 INCH       HANCOCK            IN   TRAINED SPOTTER

            LOCATED AT 100 NORTH AND 700 WEST IN
            CUMBERLAND, IN.

0345 PM     HAIL             WHITESTOWN              40.00N 86.35W
03/20/2017  E1.00 INCH       BOONE              IN   PUBLIC

            TIME ESTIMATED FROM RADAR. RELAYED VIA
            SOCIAL MEDIA.

0242 PM     HAIL             1 N LINDEN              40.20N 86.90W
03/20/2017  E1.00 INCH       MONTGOMERY         IN   TRAINED SPOTTER

            .

0345 PM     HAIL             WHITESTOWN              40.00N 86.35W
03/20/2017  E1.00 INCH       BOONE              IN   PUBLIC

            TIME ESTIMATED FROM RADAR. RELAYED VIA
            SOCIAL MEDIA.

0200 PM     HAIL             4 NW WILLIAMSPORT       40.33N 87.35W
03/20/2017  E1.00 INCH       WARREN             IN   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0354 PM     HAIL             1 SE LEBANON            40.04N 86.46W
03/20/2017  U1.00 INCH       BOONE              IN   LAW ENFORCEMENT

            REPORTED AT 8250 WEST OAK STREET, LEBANON,
            IN. STILL FALLING AT 1558 EDT.

0219 PM     HAIL             8 NNE NEWTOWN           40.30N 87.07W
03/20/2017  U1.00 INCH       TIPPECANOE         IN   TRAINED SPOTTER

            INTERSECTION OF IN-25 AND 800S.

0320 PM     HAIL             DARLINGTON              40.11N 86.77W
03/20/2017  E0.88 INCH       MONTGOMERY         IN   TRAINED SPOTTER

            HAIL LASTED 4-5 MINUTES.

0420 PM     HAIL             1 NE WILLIAMS CREEK     39.91N 86.13W
03/20/2017  M0.88 INCH       MARION             IN   PUBLIC

            REPORTED AT NORA, IN.

0235 PM     HAIL             2 N LINDEN              40.22N 86.90W
03/20/2017  E0.88 INCH       TIPPECANOE         IN   TRAINED SPOTTER

            .

0330 PM     HAIL             5 NNE ADVANCE           40.05N 86.57W
03/20/2017  E0.88 INCH       BOONE              IN   CO-OP OBSERVER

            HAIL COVERING THE GROUND.

0440 PM     HAIL             2 ESE WESTFIELD         40.03N 86.10W
03/20/2017  E0.75 INCH       HAMILTON           IN   AMATEUR RADIO

            .

0412 PM     HAIL             3 WSW CARMEL            39.96N 86.16W
03/20/2017  E0.75 INCH       HAMILTON           IN   PUBLIC

            REPORT VIA TWITTER.

0407 PM     HAIL             3 WSW CARMEL            39.96N 86.16W
03/20/2017  E0.75 INCH       HAMILTON           IN   PUBLIC

            REPORT VIA TWITTER.

0500 PM     HAIL             1 ENE RUSHVILLE         39.62N 85.42W
03/20/2017  E0.50 INCH       RUSH               IN   PUBLIC

            .

0415 PM     HAIL             1 W CUMBERLAND          39.78N 85.98W
03/20/2017  U0.50 INCH       MARION             IN   PUBLIC

            .

1116 AM     HAIL             1 S ELLETTSVILLE        39.22N 86.62W
03/20/2017  E0.50 INCH       MONROE             IN   TRAINED SPOTTER

            .

0400 PM     HAIL             4 SE ZIONSVILLE         39.91N 86.23W
03/20/2017  E0.50 INCH       MARION             IN   PUBLIC

            LOTS OF LIGHTNING SEEN AT THE TIME.

0430 PM     HAIL             1 NW CARMEL             39.98N 86.12W
03/20/2017  U0.50 INCH       HAMILTON           IN   PUBLIC

            .

0335 PM     HAIL             LEBANON                 40.05N 86.47W
03/20/2017  E0.50 INCH       BOONE              IN   TRAINED SPOTTER

            .

0452 PM     HAIL             1 N MORRISTOWN          39.69N 85.70W
03/20/2017  E0.50 INCH       SHELBY             IN   LAW ENFORCEMENT

            .

0445 PM     HAIL             3 ENE FISHERS           39.98N 85.97W
03/20/2017  E0.50 INCH       HAMILTON           IN   PUBLIC

            .

0408 PM     HAIL             2 N WILLIAMS CREEK      39.93N 86.15W
03/20/2017  E0.50 INCH       HAMILTON           IN   TRAINED SPOTTER

            .

0413 PM     HAIL             1 NW CARMEL             39.98N 86.13W
03/20/2017  M0.50 INCH       HAMILTON           IN   PUBLIC

            REPORTED AT 112TH AND HAVERSTICK, CARMEL,
            IN.

0500 PM     HAIL             1 ENE RUSHVILLE         39.62N 85.42W
03/20/2017  E0.50 INCH       RUSH               IN   PUBLIC

            .

0406 PM     HAIL             3 N WILLIAMS CREEK      39.94N 86.15W
03/20/2017  E0.25 INCH       HAMILTON           IN   TRAINED SPOTTER

            .

0403 PM     HAIL             3 WNW MERIDIAN HILLS    39.90N 86.22W
03/20/2017  E0.25 INCH       MARION             IN   TRAINED SPOTTER

            .

1111 AM     HAIL             3 S PARAGON             39.36N 86.56W
03/20/2017  E0.25 INCH       MORGAN             IN   TRAINED SPOTTER

            HAIL, A LITTLE BIGGER THAN PEAS, STARTING TO
            COVER THE GROUND.

1121 AM     HAIL             1 W ELLETTSVILLE        39.23N 86.64W
03/20/2017  U0.25 INCH       MONROE             IN   TRAINED SPOTTER

            .

0403 PM     HAIL             3 WNW MERIDIAN HILLS    39.90N 86.22W
03/20/2017  E0.25 INCH       MARION             IN   TRAINED SPOTTER

            .

0406 PM     HAIL             3 SW CARMEL             39.94N 86.15W
03/20/2017  E0.25 INCH       HAMILTON           IN   TRAINED SPOTTER

            .

&&

NWS INDIANAPOLIS IN
IRIS SYSTEM

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:11 PM EDTFreeze WarningINDDaviess, Greene, Jackson, Jennings, Knox, Lawrence and 2 more19 hr

Nearby

River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.